Drought, Columbia
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Newspaper
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the month of December was a very dry month across all of southern and southwest Arkansas. While November's rainfall allowed the southern part of the state to climb into the D2 Severe Drought category, the very dry month of December boosted the region into D3 Extreme…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the month of December was a very dry month across all of southern and southwest Arkansas. While November's rainfall allowed the southern part of the state to climb into the D2 Severe Drought category, the very dry month of December boosted the region into D3 Extreme Drought category. Once again, many counties saw burn bans throughout the month as the fire danger was very high across the region. The U.S. Department of Agriculture had designated the entire state of Arkansas as a natural disaster area because of loses caused by drought, excessive heat and related insect and diseases that began April 1st across the state. The following are a few selected cities across Southwest Arkansas with their monthly rainfall totals and departures from normal, as well as yearly rainfall totals through the end of December and the departures from normal.
Texarkana monthly rainfall was 1.27. The departure from normal was -3.56. The yearly rainfall through December was 29.53. The yearly departure from normal through December was -17.85.
Dequeen monthly rainfall was 1.51. The departure from normal was -3.74. The yearly rainfall through December was 31.55. The yearly departure from normal through December was -23.56.
El Dorado monthly rainfall was 0.48. The departure from normal was -4.32. The yearly rainfall through December was 34.23. The yearly departure from normal through December was -19.88.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:17 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 917 PM CST TUE NOV 30 2010 .DISCUSSION... WINDS HAVE RELAXED ACROSS THE REGION AS THE BOUNDARY LAYER DECOUPLES IN RESPONSE TO RAPID SURFACE BASED COOLING. CLEAR SKIES AND LIGHT NORTHWEST WINDS WILL ALLOW FOR TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. HIGH PRESSURE TO THE WEST WILL REMAIN ANCHORED ACROSS THE REGION THROUGH TONIGHT WITH WINDS BECOMING SOUTHWEST ON WEDNESDAY AS THE HIGH BEGINS TO SHIFT EAST. CURRENT FORECAST LOOKS ON TRACK...NO UPDATES AT THIS TIME. /05/ && .AVIATION... VFR FLIGHT CATEGORIES EXPECTED THROUGH 02/06Z. HIGH PRESSURE TO THE WEST WILL SHIFT EAST ACROSS THE FOUR STATE REGION INTO WEDNESDAY NIGHT. HIGH CLOUDS MOVING OVER THE AREA DURING THE AFTERNOON WEDNESDAY. WINDS WILL BE LIGHT WEST THROUGH TONIGHT AND INTO PARTS OF THE EARLY MORNING WEDNESDAY THEN GRADUALLY BECOME SOUTHWEST DURING THE LATE MORNING INTO THE AFTERNOON...THEN BECOMING MORE SOUTHERLY INTO THE EVENING. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 28 59 34 68 45 / 0 0 0 0 0 MLU 28 60 32 66 44 / 0 0 0 0 0 DEQ 23 57 27 66 35 / 0 0 0 0 0 TXK 28 58 34 66 43 / 0 0 0 0 0 ELD 24 58 29 65 39 / 0 0 0 0 0 TYR 29 62 38 68 47 / 0 0 0 0 0 GGG 27 62 34 68 43 / 0 0 0 0 0 LFK 27 63 34 69 47 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 AM CST TUE NOV 30 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1037 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY HAS BEEN POSTED THROUGH 4 PM TODAY FOR ALL OF THE FOUR STATE REGION. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH THROUGHOUT THE DAY...WITH GUSTS TO NEAR 35 MPH POSSIBLE. THE WINDS WILL DIMINISH THIS EVENING WITH A FREEZE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 4 W ATLANTA 31.79N 92.81W
11/29/2010 WINN LA NWS STORM SURVEY
AN EF4 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF
COLLIER AND WATER WELL ROADS. THE TORNADO THEN CROSSED
GUM SPRINGS ROAD...WHERE IT COMPLETELY DESTROYED A TWO
STORY BRICK HOME. A NEARBY MOBILE HOME WAS DESTROYED...
TWO OTHER HOMES MODERATELY DAMAGED...AND ONE HOME
SUSTAINED MINOR DAMAGE. THE TORNADO SNAPPED NUMEROUS
TREES ALONG ITS PATH...AND LIFTED ABOUT 2 MILES NNW OF
WINNFIELD. THE MAXIMUM ESTIMATED WINDS WERE 170
MPH...WITH A PATH LENGTH OF 14 MILES...AND A PATH WIDTH
OF 400 YARDS.
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO 12 SSW RICHWOOD 32.29N 92.15W
11/29/2010 OUACHITA LA NWS STORM SURVEY
EF1 TORNADO BEGAN IN WOODS WEST OF QUACHITA RIVER AND
TRAVELED E INTO FIELD OFF OF HOOTER ROAD WEST. NUMEROUS
TREES AND BRANCHES SNAPPED AND TORNADO WEAKENED AS IT
MOVED OVER A HOME ALONG HOOTER ROAD EAST. METAL AWNING ON
HOME TORN OFF AND DEPOSITED IN FRONT YARD AND OPEN FIELD
BETWEEN THE HOME AND LEVEE ALONG OUACHITA RIVER. SHINGLES
REMOVED FROM THE HOME. TREE TOPS ALONG LEVEE SNAPPED AS
TORNADO TRAVELLED NE AND LIFTED ALONG HIGHWAY 165 IN
BOSCOE COMMUNITY. MAXIMUM WINDS 90 MPH WIDTH 100 YDS.
&&
06The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271174, 271175, 271176, 271177, 271178, 271179, 271180, 271181, 271182.